Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


To Testo or not to Testo??
Mar 24, 2004

I have been doing well on testo for quite some time, now my doc tells me no gel and or shots, no testo at all my blood is getting to thick. So of course now my muscle mass is disappearing and i'm tired all the time. No way to cycle on and off or maybe lower the dose? Doesn't cholesterol thicken the blood also? My cholesterol is high, maybe take care of the cholesterol and go back on testo

Response from Dr. Frascino

Hi,

Supplemental testosterone helps to foil fatigue and regain lost body mass in folks with hypogonadism (low testosterone); however, if the dose is pushed too high, it can raise lipid levels (including cholesterol) and put you at risk for heart attacks and other unpleasant things. In addition, testosterone can push red blood cell counts up to levels that increase the blood's viscosity (i.e. the blood gets too thick). This is called polycytosis or polycythemia, and can predispose you to stroke, blood clots, and heart problems. Testo-replacement therapy should be adjusted to maximize the benefits and minimize the risks. You mentioned two common ways of doing this dose adjustment (preferred) and cycling on and off therapy. If your doctor isn't willing to help you adjust your dose appropriately, ask for a referral to an endocrinologist. They are hormone specialists and should be able to recommend the best and safest option for you. Most HIV/AIDS specialists are usually experienced in this regard as well, but if yours is not, don't be shy about insisting on getting the help you need.

Good luck.

Dr. Bob


Previous
high iron + high hemoglobin in blood
Next
Thanks for the archive!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement